# SDR SIMA982491

- Difficulty date: September 6, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N249AT
- Make and model: Aerosp ATR 42-300
- Aircraft serial: 0249
- System (JASC): 2611 · Smoke Detection
- Part: Detector
- Part number: FR3222
- Condition: Failed
- Location: Cargo Bay
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

JFK - FLT 4944 - FAINT SMELL OF BURNING WOOD/PINE TAR THAT SUBSIDED AND RETURNED PROMINENTLY DURING TAKEOFF/CLIMB-OUT, NO VISIBLE SMOKE.  RETURNED TO FIELD.  INSPECTED FORWARD CARGO COMPARTMENT WITH ENGINES RUNNING AND DETERMINED SMELL TO BE COMING FROM SMOKE DETECTOR.  REMOVED AND REPLACED FORWARD CARGO SMOKE DETECTOR.  OPERATIONAL CHECK SATISFACTORY AND NO FURTHER SMELL DETECTED.  AIRCRAFT RETURNED TO SERVICE.  (M)
